MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21763000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Estimated date of incident (b)(6) 2023.(b)(6) 2023: although it was reported as a complaint- hearing aids won't hold charge, and charger intermittent.The images obtained of the device showed a melted charger port.Therefore this is case is assessed as reportable.It is unknown if original gn accessories were used at the time of incident.Further follow up is ongoing.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).(b)(6) 2023: device investigation results: a returned apollo 6 c-2 charger shows signs of deformation and overheating inside the usb c connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.A cleaning agent was spilled on the charger, and not wipe completely clean before use the cleaning agent had entered the connector and acted as a contaminant.The contaminant formed a low ohmic connection, a short-circuit.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.This is an initial report.Further investigation is ongoing, a final report will be submitted on completion.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).(b)(6) 2023: device investigation results a returned apollo 6 c-2 charger shows signs of deformation and overheating inside the usb c connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.A cleaning agent was spilled on the charger, and not wipe completely clean before use the cleaning agent had entered the connector and acted as a contaminant.The contaminant formed a low ohmic connection, a short-circuit.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.This is an initial report.Further investigation is ongoing, a final report will be submitted on completion.(b)(6)2o23 correction: based on device investigation, case has been re-assessed to non-reportable.Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: it has been reported that the charger wont hold charge, pictures show the charger is melted at cable port.Original accessories were used.There was no harm to the user, and no reports of property damage.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.No further follow up is expected.
 
Event or Problem Description
Estimated date of incident (b)(6) 2023 (b)(6): although it was reported as a complaint- hearing aids won't hold charge, and charger intermittent.The images obtained of the device showed a melted charger port.Therefore this is case is assessed as reportable.It is unknown if original gn accessories were used at the time of incident.Further follow up is ongoing.(b)(6) follow up received (b)(6) 2023: original accessories were used at time of incident warranty expiration (b)(6) 2024.No further follow up expected.

Brand Name
GN HEARING
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17331809
Report Number3005650109-2023-00106
Device Sequence Number6477517
Product Code OSM
UDI-Device Identifier05708296215836
UDI-Public05708296215836
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21763000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2023
Supplement Date Received by Manufacturer06/18/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale